View Full Version : Vyvanse not working after two days


rhawhide
03-31-17, 07:49 PM
Sorry for the wall of text.
So doctor started me on 15mg of Vyvanse after Ritalin was doing more harm than good(such as agitation, severe blurry/crossed vision, 'undoing' everything my other meds had done for me, hot flashes, paranoid and not doing a thing to my concentration). First day was great, if not impossible to sleep. I got more things done in two days than I have in years. I felt energized and focused, but slightly tweaked out which worried me a little because I took it without researching it myself and my psyche didn't really say anything about it other than its long-acting but I didn't feel panicky and was able to do my job. I work the graveyard shift so I go to bed 5am-7am but I tried for over six hours to sleep and couldn't. I found that instead of thinking of everything and weird little stories in my head until I pass out doesn't work so I actually have to concentrate on sleeping to sleep but I was having muscle spasms in my arm that kept jerking me awake. I also felt like my heart was going crazy but I checked my pulse and it wasn't as high as it'd get on Ritalin.

So up I was. Made sure I was drinking a lot, chewing gum, forced myself to eat enough and eventually went to work. I felt like I still had energy and was fine until half way into my shift and suddenly felt like I was dying. Horrific pain(i lift heavy things repeatedly all night but have been doing this since november so my body was used to it aside from some soreness here and there), pounding headache, exhausted, extremely irritable and just a nightmare overall. Managed to get about three and half hours sleep total between waking up here and there. Felt SO much better with the sleep so I think it was just not sleeping and crashing that made me want to die. I am also just very unpleasant when I am cranky from no sleep.
Second day, fine again, less energy but still focused, productive and don't feel 'tweaked'. Slept more, still get muscle spasms and wake up here and there but got about 6 hours a sleep. Both days I found it much easier to remember things I would have forgotten otherwise as well, which is good because my memory is so awful my psyche suggests I see a neuropsyche.

And that seems like that was it for that. It's been a week, and I've felt none of that after the second day. I'm back to having no drive, concentration, I still figet a little but not as much off of it, no energy, I'm back to feeling very tired and lethargic all the time(like i was when i was not on any meds) even though at minimum I've gotten 6 hours a sleep every day, been watching my diet, etc. I still have some side effects like dry mouth, chewing my lip, a little warm, sometimes a mild headache after a few hours, and it appears I can no longer lift as much weight as I could before which I noticed even on the first day of taking it(by a few pounds but it goes down and down much later into my shift) but now it feels like I'm just taking this medicine for the unwanted side effects, plus its pricey. I didn't feel like the side effects are serious and I wanted to give it time in case they'd just go away eventually on it. Right now I feel so terrible, and my chest kinda hurts so I might skip work since I fear it will get worse because I only took it two hours ago.
I have not changed my dose but there's no way I could build up a tolerance after two days, can I? The only prior experience with amphetamines I have was once in 8th grade over 10 years ago a friend gave me an adderall pill for testing. I just sat around, did my work and chewed the heck out of my tongue.

I'm taking the Vyvanse with 150mg Wellbutrin(when i wake up) and I take 15mg Remeron when I sleep, if that's related at all. She seemed hesitant and annoyed to put me on it to begin with and just wanted to up my Wellbutrin. I said I rather suffer on Ritalin because at least I got SOMETHING done, and she suggested the Vyvanse. She did up my Wellbutrin 75mg to 150mg though. So what gives? I see other people on 30mg-70mg but those two days of 15mg almost felt like it could have been taken down a notch.

rhawhide
04-01-17, 06:11 AM
Whoops, seems like I posted this in the wrong place at first, sorry.
I didn't go to work today since the tightness in my chest was getting almost unbearable, but I had been drinking coffee too.. It's mostly stopped now and I've been skimming over every forum and thread I can find for more info. I wasn't going to go anyway because it just snowed and hailed hard, and my car tires cannot survive that.

To add to my first post, I consume an energy drink almost every week night and suck down coffee like it's oxygen. Seems that caffeine is horrible to have with Vyvanse. Not sure why my doctor didn't bring that up since she knows I drink a ton of caffeine but I'll stop that. I am the type that could drink them before bed and have no issues but coffee doesn't really taste good on Vyvanse now either..
A few hours ago I was thinking of stopping the Vyvanse completely since I got worried about the Wellbutrin/Vyvanse combo after some reading, or stop for a few days and try again without caffeine in my system. How many days should I go before giving it another shot?

sarahsweets
04-01-17, 06:30 AM
I dont think its tolerance, I think its simply not the right med for you. It sounds like amphetamines do work, you just need to find the right one.

Ropeadope
04-03-17, 12:28 PM
I started on 20mg and my doc gradually increased my dose to 60mg and that's where I have been for 3 years.

Since I've been on it for so long I don't really feel it kick in but I know its effective since I'm able to function at work without the ADHD symptoms I experienced for years. I take the occasional weekend off after which I'll get the zooms for a day or two again.

You should work with your doc and try increasing your dose slowly to a point where it remains effective for the duration of your shift.

sarahsweets
04-04-17, 04:50 AM
Whoops, seems like I posted this in the wrong place at first, sorry.
I didn't go to work today since the tightness in my chest was getting almost unbearable, but I had been drinking coffee too.. It's mostly stopped now and I've been skimming over every forum and thread I can find for more info. I wasn't going to go anyway because it just snowed and hailed hard, and my car tires cannot survive that.

To add to my first post, I consume an energy drink almost every week night and suck down coffee like it's oxygen. Seems that caffeine is horrible to have with Vyvanse. Not sure why my doctor didn't bring that up since she knows I drink a ton of caffeine but I'll stop that. I am the type that could drink them before bed and have no issues but coffee doesn't really taste good on Vyvanse now either..
A few hours ago I was thinking of stopping the Vyvanse completely since I got worried about the Wellbutrin/Vyvanse combo after some reading, or stop for a few days and try again without caffeine in my system. How many days should I go before giving it another shot?

You shouldnt stop the wellbutrin or the vyvanse for that matter without your docs approval. And wellbutrin is not a med that can just be stopped suddenly.

rhawhide
04-05-17, 09:20 PM
Since I've been on it for so long I don't really feel it kick in but I know its effective since I'm able to function at work without the ADHD symptoms I experienced for years. I take the occasional weekend off after which I'll get the zooms for a day or two again.

You should work with your doc and try increasing your dose slowly to a point where it remains effective for the duration of your shift.
I definitely felt it the first time and I have read that feeling should go away within a week. Is Vyvanse one of those meds that you have to take for weeks before you know if it's working or not?

You shouldnt stop the wellbutrin or the vyvanse for that matter without your docs approval. And wellbutrin is not a med that can just be stopped suddenly.
True. Sometimes I do forget to take it especially if it's too late(or the morning for me with the graveyard shift) since she said I shouldn't take it towards bedtime. Reading up on interactions/side effects people had with the combination scared me a little and my psyche doesn't really answer any concerns I have about the medications she puts me on, nor really talks about it. If I have learned anything about Vyvanse is that "everyone is different" to the extreme it seems. I'm trying to be patient, I just hate that I lost my old jobs and things I used to love to do over ADD. I felt that spark again for the first time and years so it feels like someone just gave me a puppy and it got hit by a car. I'm not sure what else is there to try either besides Adderall and maybe giving Ritalin another shot.

dvdnvwls
04-05-17, 09:46 PM
Vyvanse works (maybe even perfectly, but at least OK) on the very first day, unless your dosage is wrong.

Dosage too low -> nothing happens.

Dosage too high -> nervous, chest pain, jittery, over-focused, mean, anxious, distressed, zombie-like (or some of those).